Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2010, Article ID 637497, 21 pages
http://dx.doi.org/10.1155/2010/637497
Research Article

On the Instability of a Class of Periodic Travelling Wave Solutions of the Modified Boussinesq Equation

Departamento de Matemática, Universidade Federal de São Carlos, Caixa Postal 676, São Carlos CEP, 13565-905 São Paulo, Brazil

Received 1 February 2010; Accepted 7 May 2010

Academic Editor: Prabir Daripa

Copyright © 2010 Lynnyngs Kelly Arruda. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Boussinesq, “Théorie de l'intumescence liquide appelée onde solitaire ou de translation se propageant dans un canal rectangulaire,” Comptes Rendus, vol. 72, pp. 755–759, 1871. View at Google Scholar
  2. J. Boussinesq, “Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond,” Journal de Mathematiques Pures et Appliquees, vol. 17, no. 2, pp. 55–108, 1872. View at Google Scholar
  3. J. L. Bona and R. L. Sachs, “Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation,” Communications in Mathematical Physics, vol. 118, no. 1, pp. 15–29, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Y. Liu, “Instability of solitary waves for generalized Boussinesq equations,” Journal of Dynamics and Differential Equations, vol. 5, no. 3, pp. 537–558, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. L. K. Arruda, “Nonlinear stability properties of periodic travelling wave solutions of the classical Korteweg-de Vries and Boussinesq equations,” Portugaliae Mathematica, vol. 66, no. 2, pp. 225–259, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. L. K. Arruda, “Orbital stability of a class of periodic travelling wave solutions of the modified Boussinesq equations,” preprint.
  7. J. L. Bona, P. E. Souganidis, and W. A. Strauss, “Stability and instability of solitary waves of Korteweg-de Vries type,” Proceedings of the Royal Society of London. Series A, vol. 411, no. 1841, pp. 395–412, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. Grillakis, J. Shatah, and W. Strauss, “Stability theory of solitary waves in the presence of symmetry. I,” Journal of Functional Analysis, vol. 74, no. 1, pp. 160–197, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. M. Grillakis, J. Shatah, and W. Strauss, “Stability theory of solitary waves in the presence of symmetry. II,” Journal of Functional Analysis, vol. 94, no. 2, pp. 308–348, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, vol. 44 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1983. View at MathSciNet
  11. P. F. Byrd and M. D. Friedman, Handbook of Elliptic Integrals for Engineers and Scientists, vol. 67 of Die Grundlehren der Mathematischen Wissenschaften, Springer, New York, NY, USA, 2nd edition, 1971. View at MathSciNet
  12. J. Angulo, “Nonlinear stability of periodic traveling wave solutions to the Schrödinger and the modified Korteweg-de Vries equations,” Journal of Differential Equations, vol. 235, no. 1, pp. 1–30, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. Magnus and S. Winkler, Hill's Equation, vol. 20 of Tracts in Pure and Applied Mathematics, John Wiley & Sons, New York, NY, USA, 1976. View at MathSciNet
  14. R. Courant and D. Hilbert, Methods of Mathematical Physics. Vol. II, John Wiley & Sons, New York, NY, USA, 1962. View at MathSciNet
  15. S. Reed and B. Simon, Methods of Modern Mathematical Physics: Analysis of Operators, vol. 5, Academic Press, 1978.
  16. N. I. Akhiezer, Elements of the Theory of Elliptic Functions, vol. 79 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1990. View at Zentralblatt MATH · View at MathSciNet